Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 39, NWS Charleston, SC

April 30, 2005Tattnall County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Apr 30, 2005, 1:16 PM EDT for Tattnall County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2005, 1:16 PM EDT (17:16 UTC)
Expired
Apr 30, 2005, 2:00 PM EDT
In force
44 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 120 km from the middle of the area, began a volume at 17:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 8:10 AM EDTSevere Thunderstorm WatchSPC6 hr
Apr 30, 1:05 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2005-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2005-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 301716
SVRCHS
GAC267-301800-
/O.NEW.KCHS.SV.W.0039.050430T1716Z-050430T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
116 PM EDT SAT APR 30 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TATTNALL COUNTY IN SOUTHEAST GEORGIA

* UNTIL 200 PM EDT

* AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND
  DAMAGING WINDS.  THESE STORMS WERE LOCATED ALONG A LINE            
  EXTENDING FROM COBBTOWN TO 12 MILES SOUTHWEST OF                   
  REIDSVILLE...MOVING EAST AT 40 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  COBBTOWN...
  COLLINS...
  REIDSVILLE...
  MANASSAS...
  MENDES...

THIS IS A DANGEROUS THUNDERSTORM. IF YOU ARE NEAR ITS PATH YOU SHOULD
PREPARE FOR VERY LARGE HAIL AND STRONG DAMAGING STRAIGHT LINE WINDS.
VEHICLES AND MOBILE HOMES ARE NOT SAFE. GO TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING UNTIL THE STORM HAS PASSED.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3233 8232 3193 8249 3184 8198 3202 8187
      3208 8200 3226 8204

$$

JPC
1 follow-up statement
000 
WWUS52 KCHS 301750
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
149 PM EDT SAT APR 30 2005

GAC267-301800-
/O.CON.KCHS.SV.W.0039.000000T0000Z-050430T1800Z/
TATTNALL-
149 PM EDT SAT APR 30 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR TATTNALL COUNTY...

AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM 10 MILES SOUTH OF CLAXTON TO 16 MILES NORTH OF JESUP...MOVING 
EAST AT 40 MPH.  TREES HAVE BEEN REPORTED DOWN IN MENDES AND 
REIDSVILLE.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER 
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR 
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3233 8232 3193 8249 3184 8198 3202 8187
      3208 8200 3226 8204

$$

PY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:15 PM EDT, 1 minute earlier.

Area forecast discussion, Apr 30, 1:15 PM EDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
115 PM EDT SAT APR 30 2005

.UPDATE...ANOTHER QUICK UPDATE TO INCLUDE NEW SEVERE
THUNDERSTORM WATCH 218 IN TEXT PRODUCTS AND GRIDS. NEW WATCH
REPLACES PREVIOUS WATCH 216 AND ALSO INCLUDES MORE COUNTIES...ALL OF
OUR GA COUNTIES UNTIL 6 PM EDT.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SVR TSTM WATCH 218 FOR ALL SE GA COUNTIES.
SC...LAKE WIND ADVISORY FOR LAKE MOULTRIE SCZ045.
     SVR TSTM WATCH 217 FOR SOUTHERN SC AND ADJ COASTAL WATERS
     UNTIL 4 PM EDT.
MARINE...SMALL CRAFT ADVISORY AMZ330-350-374.

&&

JRL
Hazardous weather outlook, Apr 30, 9:41 AM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
941 AM EDT SAT APR 30 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-011000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA FROM 20 TO 60 NM-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
941 AM EDT SAT APR 30 2005

UPDATED FOR LATEST SEVERE THUNDERSTORM WATCHES

...SEVERE THUNDERSTORM WATCH 217 IN EFFECT UNTIL 4 PM EDT FOR
SOUTHERN SOUTH CAROLINA AND ADJACENT COASTAL WATERS...
...SEVERE THUNDERSTORM WATCH 216 IN EFFECT UNTIL 2 PM EDT FOR FAR
INLAND GEORGIA COUNTIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE
RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

.SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS ARE LIKELY
TODAY MAINLY IN THE AFTERNOON AND EVENING. SOME STORMS MAY BE SEVERE
WITH DAMAGING WINDS...LARGE HAIL AND FREQUENT LIGHTNING AS THE MAIN
HAZARDS. REFER TO THE SEVERE WEATHER OUTLOOK AND ZONE FORECAST FOR
ADDITIONAL INFORMATION.

.LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT FOR LAKE MOULTRIE.
SOUTHWEST WINDS AROUND 20 KNOTS ARE EXPECTED WITH GUSTS TO 30 KNOTS.
REFER TO LATEST RECREATION FORECAST AND NPW FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED TODAY.

In the hours before

Special weather statement, Apr 30, 8:10 AM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
810 AM EDT SAT APR 30 2005

GAZ087>088-099>101-114>115-301800-
BULLOCH-CANDLER-EFFINGHAM-EVANS-JENKINS-SCREVEN-TATTNALL-
810 AM EDT SAT APR 30 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
216 IN EFFECT UNTIL 2 PM EDT FOR THE FOLLOWING AREA...

IN GEORGIA THIS WATCH INCLUDES 7 COUNTIES

IN SOUTHEAST GEORGIA

BULLOCH... CANDLER... EFFINGHAM...
EVANS... JENKINS... SCREVEN...
TATTNALL...

THIS INCLUDES THE CITIES OF...REIDSVILLE...CLAXTON...MILLEN...
SPRINGFIELD...STATESBORO...METTER AND SYLVANIA.
Special weather statement, Apr 30, 9:40 AM EDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
940 AM EDT SAT APR 30 2005

SCZ040-042>045-047>051-302000-
ALLENDALE-BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON-
INLAND COLLETON-DORCHESTER-HAMPTON-COASTAL JASPER-INLAND JASPER-
940 AM EDT SAT APR 30 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
217 IN EFFECT UNTIL 4 PM EDT FOR THE FOLLOWING AREA...

IN SOUTH CAROLINA THIS WATCH INCLUDES 8 COUNTIES

IN SOUTHEAST SOUTH CAROLINA

ALLENDALE... BEAUFORT... BERKELEY...
CHARLESTON... COLLETON... DORCHESTER...
HAMPTON... JASPER...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

CHARLESTON HARBOR...
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM...
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM...

THIS INCLUDES THE CITIES OF...ALLENDALE...MONCKS CORNER...
ST. GEORGE...SUMMERVILLE...CHARLESTON...HAMPTON...BEAUFORT...
HILTON HEAD...WALTERBORO...EDISTO BEACH...RIDGELAND AND JASPER.

GAZ087>088-099>101-114>115-301800-
BULLOCH-CANDLER-EFFINGHAM-EVANS-JENKINS-SCREVEN-TATTNALL-
940 AM EDT SAT APR 30 2005

...SEVERE THUNDERSTORM WATCH NUMBER 216 REMAINS VALID UNTIL 2 PM EDT
FOR THE FOLLOWING AREA...

IN GEORGIA THIS WATCH INCLUDES 7 COUNTIES

IN SOUTHEAST GEORGIA

BULLOCH... CANDLER... EFFINGHAM...
EVANS... JENKINS... SCREVEN...
TATTNALL...

THIS INCLUDES THE CITIES OF...REIDSVILLE...CLAXTON...MILLEN...
SPRINGFIELD...STATESBORO...METTER AND SYLVANIA.
Special weather statement, Apr 30, 11:48 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1148 AM EDT SAT APR 30 2005

SCZ040-042>045-047>051-302000-
ALLENDALE-BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON-
INLAND COLLETON-DORCHESTER-HAMPTON-COASTAL JASPER-INLAND JASPER-
1148 AM EDT SAT APR 30 2005

...SEVERE THUNDERSTORM WATCH NUMBER 217 REMAINS VALID UNTIL 4 PM EDT
FOR THE FOLLOWING AREA...

IN SOUTH CAROLINA THIS WATCH INCLUDES 8 COUNTIES

IN SOUTHEAST SOUTH CAROLINA

ALLENDALE... BEAUFORT... BERKELEY...
CHARLESTON... COLLETON... DORCHESTER...
HAMPTON... JASPER...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

CHARLESTON HARBOR...
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM...
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM...

THIS INCLUDES THE CITIES OF...ALLENDALE...MONCKS CORNER...
ST. GEORGE...SUMMERVILLE...CHARLESTON...HAMPTON...BEAUFORT...
HILTON HEAD...WALTERBORO...EDISTO BEACH...RIDGELAND AND JASPER.

GAZ087>088-099>101-114>115-301800-
BULLOCH-CANDLER-EFFINGHAM-EVANS-JENKINS-SCREVEN-TATTNALL-
1148 AM EDT SAT APR 30 2005

...SEVERE THUNDERSTORM WATCH NUMBER 216 REMAINS VALID UNTIL 2 PM EDT
FOR THE FOLLOWING AREA...

IN GEORGIA THIS WATCH INCLUDES 7 COUNTIES

IN SOUTHEAST GEORGIA

BULLOCH... CANDLER... EFFINGHAM...
EVANS... JENKINS... SCREVEN...
TATTNALL...

THIS INCLUDES THE CITIES OF...REIDSVILLE...CLAXTON...MILLEN...
SPRINGFIELD...STATESBORO...METTER AND SYLVANIA.
Special weather statement, Apr 30, 1:07 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
107 PM EDT SAT APR 30 2005

GAZ087>088-099>101-114>115-302200-
BULLOCH-CANDLER-EFFINGHAM-EVANS-JENKINS-SCREVEN-TATTNALL-
107 PM EDT SAT APR 30 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE
THUNDERSTORM WATCH 216 AND HAS ISSUED SEVERE THUNDERSTORM WATCH
218 UNTIL 6 PM EDT FOR THE FOLLOWING AREA...

IN GEORGIA THE NEW WATCH INCLUDES 7 COUNTIES

IN SOUTHEAST GEORGIA

BULLOCH... CANDLER... EFFINGHAM...
EVANS... JENKINS... SCREVEN...
TATTNALL...

THIS INCLUDES THE CITIES OF...STATESBORO...REIDSVILLE...CLAXTON...
MILLEN...SPRINGFIELD...METTER AND SYLVANIA.

GAZ116>119-137>141-302200-
COASTAL BRYAN-INLAND BRYAN-COASTAL CHATHAM-INLAND CHATHAM-
COASTAL LIBERTY-INLAND LIBERTY-LONG-COASTAL MCINTOSH-
INLAND MCINTOSH-
107 PM EDT SAT APR 30 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
218 IN EFFECT UNTIL 6 PM EDT FOR THE FOLLOWING AREA...

IN GEORGIA THIS WATCH INCLUDES 5 COUNTIES

IN SOUTHEAST GEORGIA

BRYAN... CHATHAM... LIBERTY...
LONG... MCINTOSH...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...
INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY...

THIS INCLUDES THE CITIES OF...SAVANNAH...TYBEE ISLAND...
HINESVILLE...HALFMOON LANDING...LUDOWICI...PEMBROKE...
FORT MCALLISTER...DARIEN AND TOWNSEND.

SCZ040-042>045-047>051-302000-
ALLENDALE-BEAUFORT-BERKELEY-CHARLESTON-COASTAL COLLETON-
INLAND COLLETON-DORCHESTER-HAMPTON-COASTAL JASPER-INLAND JASPER-
107 PM EDT SAT APR 30 2005

...SEVERE THUNDERSTORM WATCH NUMBER 217 REMAINS VALID UNTIL 4 PM EDT
FOR THE FOLLOWING AREA...

IN SOUTH CAROLINA THIS WATCH INCLUDES 8 COUNTIES

IN SOUTHEAST SOUTH CAROLINA

ALLENDALE... BEAUFORT... BERKELEY...
CHARLESTON... COLLETON... DORCHESTER...
HAMPTON... JASPER...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

CHARLESTON HARBOR...
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM...
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM...

THIS INCLUDES THE CITIES OF...CHARLESTON...RIDGELAND...JASPER...
BEAUFORT...HILTON HEAD...MONCKS CORNER...WALTERBORO...
EDISTO BEACH...ALLENDALE...HAMPTON...ST. GEORGE AND SUMMERVILLE.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 1:32 PM EDTSevere Thunderstorm WarningCHSEvans28 min
Apr 30, 1:43 PM EDTSevere Thunderstorm WarningCHSBulloch47 min
Apr 30, 1:57 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty33 min
Apr 30, 2:09 PM EDTSevere Thunderstorm WarningCHSEffingham51 min
Apr 30, 2:46 PM EDTSpecial Marine WarningCHS119 min
Apr 30, 3:24 PM EDTSpecial Marine WarningCHS2 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.